MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two mesa polyaxial screws fractured post-operatively.The patient was revised.This report represents the second of the two screws.
 
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not available.However, x-rays were provided by the rep.Upon review, it was observed that bilateral screws, implanted at the most caudal level of a construct, broke approximately mid-shaft.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.The mesa degenerative surgical technique was reviewed and the following relevant information was identified: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Non-union may have contributed to the failure, as the patient did not fuse.However, as no devices were available for evaluation, the root cause could not be determined conclusively.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9960467
Report Number3004774118-2020-00069
Device Sequence Number2817620
Product Code NKB
UDI-Device Identifier10888857136168
UDI-Public10888857136168
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number801-06545
Device Catalogue Number801-06545
Device Lot NumberJKEF
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;